Feinberg B.A.,Georgia Cancer Specialists PC |
Gilmore J.W.,Georgia Cancer Specialists PC |
Haislip S.,Georgia Cancer Specialists PC |
Wentworth C.,Analytic Consulting Solutions |
Burke T.A.,Global Health Outcomes Oncology
Community Oncology | Year: 2010
Chemotherapy-induced nausea or vomiting (CINV) remains a burden to patients receiving highly or moderately emetogenic chemotherapy (HEC or MEC). Our objectives were to describe the incidence and risk factors for CINV and to estimate the incidence of CINV with and without prophylaxis with aprepitant. This retrospective cohort study used the Georgia Cancer Specialists Electronic Health Records (EHR) database. Chemotherapy-naive adults administered HEC or MEC between July 2007 and June 2009 were included. CINV was defined as patient-reported or requiring healthcare resource use. Of 2,289 patients, 33.2% received aprepitant during cycle 1 (HEC, 61.5%; MEC, 17.5%). A total of 20.1% of the study population had CINV during cycle 1. Chemotherapy type, younger age, and female gender were independently associated with an increased CINV risk (each P < 0.001), whereas aprepitant was associated with a decreased risk of CINV (16.2% for aprepitant and 21.0% for non-aprepitant; P = 0.0126). Increased aprepitant use following HEC and MEC may diminish CINV in community oncology settings.